MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 9X25; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 9X25; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0925
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the 9mm x 25cm orbit galaxy complex fill coil (640cf0925 / 30371449) was the first coil used.The physician decided to retract the coil for re-deployment after trying another size coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician decided to remove the coil because its size was not appropriate for the target aneurysm.The complaint coil was replaced and the procedure was successfully completed.There was no report of any patient adverse event or patient complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 9mm x 25cm orbit galaxy complex fill coil was received contained in a pouch.Upon receipt, it was noticed that the hypotube has several kinks at 1 inch, 51 inches, and 60 inches from the proximal end next to where the resheathing tool was positioned.The embolic coil component is still inside the introducer still attached to the gripper.No damages were observed on the introducer or the zipper.The zipping / resheathing functionality could not be tested due to the kinks observed on the hypotube.Microscopic inspection was performed.The embolic coil component is observed in stretched condition near the headpiece under magnification.The observed stretched condition of the embolic coil may be due to the manipulation of the device during the attempt to resheath the coil rather than a contributing factor to the reported resheathing failure.The kinks observed on the hypotube, in particular the one next to the resheathing tool could have prevented the device from being resheathed; resulting in the reported issue documented in the complaint.Based on the kinks observed on the hypotube, the reported issue as related to the resheathing failure was confirmed.Factors that may have contributed to the kinks are likely intraprocedure-related; the exact cause cannot be conclusively determined.A review of manufacturing documentation associated with this lot 30371449 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.The exact cause of the observed stretched condition of the embolic coil component cannot be conclusively determined; however, it is possible that during the attempt to resheath the coil, some force was inadvertently applied to the device resulting in the stretching of the embolic coil.The force was not strong enough to cause the coil to detach as it was observed still attached to the gripper, but it was strong enough to cause the observed stretched condition.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 9mm x 25cm orbit galaxy complex fill coil left the manufacturing facility with the embolic coil in stretched condition as observed under microscopic magnification.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 9mm x 25cm orbit galaxy complex fill coil (640cf0925 / 30371449) was the first coil used.The physician decided to retract the coil for re-deployment after trying another size coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician decided to remove the coil because its size was not appropriate for the target aneurysm.The complaint coil was replaced and the procedure was successfully completed.There was no report of any patient adverse event or patient complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation.During the microscopic inspection of the returned device, the embolic coil was observed to be stretched condition.Based on the product analysis completed on 23 february 2022, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
OG TDL CMPLX FILL COIL 9X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13588727
Report Number3008114965-2022-00143
Device Sequence Number4363770
Product Code KRD
UDI-Device Identifier10886704030409
UDI-Public10886704030409
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number640CF0925
Device Catalogue Number640CF0925
Device Lot Number30371449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Initial Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown